What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Sep 6, 6:05 AM EST, 5 hours earlier.
Area forecast discussion, Sep 6, 6:05 AM EST, 5 hours before
Area Forecast Discussion
National Weather Service Burlington VT
705 AM EDT Thu Sep 6 2018
.SYNOPSIS...
A cold front will drop south across the region with scattered
showers and embedded thunderstorms, along with cooler and less
humid conditions. Strong surface high pressure builds across the
North Country on Friday into this upcoming weekend. This will
produce fall like conditions with cool days and chilly nights.
The next chance for rain arrives on Monday, along with some
breezy south winds.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 659 AM EDT Thursday...No significant changes to current
forecast. Surface map shows sfc boundary approaching the btv
area as of 7 AM, with expected wind shift shortly. In addition,
some widely scattered to scattered showers have developed along
the boundary as anticipated. These showers with embedded rumbles
will continue to slowly shift south associated with boundary.
Otherwise, temps will hold in the 70s today with a slow decrease
in sfc dwpts throughout the day.
Current satl, water vapor, and radar, along with sfc obs
indicate relief from the heat and humidity via a cold front is
approaching the saint lawrence. As expected system is coming in
multiple pieces, resulting in limited organized precip and only
chcs for showers with embedded storms today. First weak pre-
frontal trof and lingering instability overnight has produce
several pockets of showers/storms over northern NY, but this
activity is weakening. Meanwhile...best upper level dynamics
with sfc low pres is lifting into eastern Canada while a sfc
cold front is approaching the slv. Based on water seems like the
strongest upper level dynamics/forcing is lagging behind
boundary, along with best moisture fields this morning. This has
resulted in most of the precip being post frontal, just ahead
of dwpt drop. All these factors provide our cwa with a broken
line of showers this morning, with maybe a few embedded rumbles
of thunder. The best sfc based cape values up to 1000 j/kg will
be over central/southern vt from 14-17z, before shifting south.
Have continued to mention chc pops (30 to 40%) today. Temps are
tricky with caa developing on north winds this aftn and varying
amounts of clouds at different parts of the day. Have continued
with previous thinking with highs ranging from the mid 70s to
lower 80s, most locations.
Tonight into Friday...1034mb high pres located north of the
Great Lakes begins to build across our cwa. The ridge axis is
expected to develop from the northern lakes into northern New
England overnight, with light winds and clearing skies. This
combined with temps falling well below cross over values and
some precip occurring today, will result in areas of patchy
dense fog overnight. Climo favored valleys and areas which
receive rainfall today will have the best chance for fog
tonight. Temps will range from near 40f slk to l/m 50s cpv.
Friday expect mostly sunny skies with slightly below normal
temps. Progged 850mb temps btwn 8-10c support highs upper 60s to
mid 70s.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 337 AM EDT Thursday...A 1030+mb sfc anticyclone cresting
across Ontario and Quebec will provide nly low-level flow and
crisp Canadian air mass across the North Country thru the
period. A secondary push of cooler air and daytime PBL mixing
should drop 2-m dewpoints into the 30s for Saturday afternoon,
so definitely an autumn feel to the air mass for the weekend.
Looking for high temperatures mainly in the low-mid 60s for
Saturday afternoon. Saturday night will feature lows in the low-
mid 40s, except in the 30s across central/ern VT and in the nrn
Adirondack region. Anticipate a low of 32F or so at KSLK and
Island Pond with patchy frost in the northern Adirondacks and
Vermont's Northeast Kingdom. Should also see some radiational
fog in the favored valley locations both Friday night and again
Saturday night. Light wind regime continues on Sunday with
mostly sunny conditions. Air mass moderates slightly as sfc
ridge slides east of our longitude; should see daytime highs in
the mid-upper 60s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 337 AM EDT Thursday...Good consistency between 00Z ECMWF
and 00Z GFS thru early next week. Should see an unsettled period
of weather Monday into Monday night/early Tuesday as remnant
tropical moisture from T.D. Gordon currently in the lower MS
River Valley becomes entrained into a mid- latitude trough
across the Ohio Valley on Sunday. Appears best QG forcing/and
low-level warm advection with this trough and sfc warm front
lifts across nrn NY and VT late Monday into Monday night as sfc
low tracks north and west of the St. Lawrence River. The 00Z GFS
suggests that precipitable water values will reach 2" at BTV
around 12Z Tuesday with this system. As such, may see some brief
heavy downpours as best UVV moves across the region from SW-NE.
That said, swly 850mb jet of 40-45kts suggests heaviest
rainfall will move through rather quickly, and may also see some
orographic effects including shadowing in the immediate
Champlain Valley. We'll continue to monitor trends with this
system. The increasing clouds expected Sunday night will keep
lows in the 40s to lower 50s. Mostly cloudy conditions Monday
suggest widespread temps in the mid-60s for daytime highs, and
have indicated PoPs peaking at 70-80% during Monday night based
on present indications. Forecast uncertainty increases once
shortwave trough passes to the north and east on Tuesday, though
appears we'll trend back toward above normal temperatures for
the mid-week period (highs near 80F for Tuesday and Wednesday).
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
Through 12Z Thursday...Changeable TAF conditions expected in
the next 6 to 12 hours associated with frontal passage and
development of scattered showers/storms and lowering cigs.
Current radar shows some shower activity over northern NY/VT,
associated with boundary. This front will be accompanied by a
broken line of showers/storms with potential brief mvfr
cigs/vis. As winds shift to the northwest, expect some mvfr cigs
to develop with a period of ifr possible at slk btwn 12-15z
this morning. Otherwise, drier air advects into region on
north/northwest winds and cigs will slowly improve this aftn
with vfr expected at all taf sites. Some areas of patchy fog
possible toward 06z Friday at SLK/MPV is likely.
Outlook...
Friday: VFR. Patchy BR.
Friday Night: VFR. NO SIG WX.
Saturday: VFR. NO SIG WX.
Saturday Night: VFR. NO SIG WX.
Sunday: VFR. NO SIG WX.
Sunday Night: VFR. Slight chance SHRA.
Monday: VFR. Likely SHRA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Taber
NEAR TERM...Taber
SHORT TERM...Banacos
LONG TERM...Banacos
AVIATION...Taber
Hazardous weather outlook, Sep 6, 1:52 AM EST, 9 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
252 AM EDT Thu Sep 6 2018
NYZ026>031-034-035-087-VTZ001>012-016>019-070700-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
252 AM EDT Thu Sep 6 2018
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 6, 7:41 AM EST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Burlington VT
841 AM EDT THU SEP 6 2018
VTZ004-007-008-010-061315-
Essex-Caledonia-Washington-Orange-
841 AM EDT THU SEP 6 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CALEDONIA...
NORTHEASTERN ORANGE...SOUTHERN ESSEX AND CENTRAL WASHINGTON
COUNTIES...
At 841 AM EDT, a strong thunderstorm was located over Montpelier,
moving east at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Barre, Montpelier, St. Johnsbury, Calais, Waterford, Bradford,
Plainfield, Orange, Websterville, East Montpelier, Corinth,
Marshfield Village, Topsham, Berlin, Groton, Middlesex, Marshfield,
Cabot Village, Lower Waterford and Barre Town.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4434 7187 4435 7191 4434 7198 4432 7203
4428 7207 4424 7205 4419 7207 4413 7203
4411 7206 4410 7205 4410 7203 4409 7205
4408 7203 4401 7211 4396 7210 4395 7212
4430 7282 4442 7255 4439 7184
TIME...MOT...LOC 1241Z 285DEG 33KT 4431 7258
SissonSpecial weather statement, Sep 6, 8:00 AM EST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Burlington VT
900 AM EDT THU SEP 6 2018
VTZ004-007-061315-
Essex-Caledonia-
900 AM EDT THU SEP 6 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CALEDONIA AND
SOUTHERN ESSEX COUNTIES...
At 900 AM EDT, a strong thunderstorm was located near Kirby, moving
east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
St. Johnsbury, Guildhall, Concord, Lunenburg, Gilman, Kirby, Victory,
Burke, Granby, Waterford, Concord Corner, East St. Johnsbury, North
Concord, East Concord, North Kirby, Miles Pond, Gallup Mills and
South Kirby.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4452 7159 4450 7158 4450 7160 4448 7160
4448 7163 4449 7163 4447 7165 4446 7164
4442 7170 4440 7175 4441 7177 4440 7179
4438 7181 4442 7198 4460 7191 4456 7160
4454 7157
TIME...MOT...LOC 1300Z 285DEG 32KT 4449 7185
SissonSpecial weather statement, Sep 6, 8:56 AM EST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Burlington VT
956 AM EDT THU SEP 6 2018
VTZ007-008-010-012-018-061445-
Caledonia-Windsor-Washington-Eastern Addison-Orange-
956 AM EDT THU SEP 6 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CALEDONIA...ORANGE...
EAST CENTRAL ADDISON...NORTHEASTERN WINDSOR AND SOUTHERN WASHINGTON
COUNTIES...
At 955 AM EDT, a strong thunderstorm was located over Williamstown,
moving southeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Barre, Montpelier, Braintree Hill, Bradford, Orange, Thetford Hill
State Park, Chelsea, Websterville, Corinth, Randolph, Topsham,
Strafford, Berlin, Thetford, Fairlee, Barre Town, West Fairlee,
Northfield Village, Tunbridge and Vershire.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4407 7205 4399 7212 4397 7211 4396 7210
4395 7212 4392 7212 4389 7217 4387 7217
4386 7219 4381 7218 4374 7223 4409 7295
4426 7251 4411 7206 4410 7205 4410 7203
4409 7205 4408 7203
TIME...MOT...LOC 1355Z 295DEG 29KT 4413 7250
AMLSpecial weather statement, Sep 6, 9:30 AM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Burlington VT
1030 AM EDT THU SEP 6 2018
VTZ010-012-018-061530-
Windsor-Eastern Addison-Orange-
1030 AM EDT THU SEP 6 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ORANGE...EAST CENTRAL
ADDISON AND NORTHERN WINDSOR COUNTIES...
At 1030 AM EDT, a strong thunderstorm was located near Granville,
moving southeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
White River Junction, Woodstock, Braintree Hill, Thetford Hill State
Park, Bethel, Randolph, Strafford, Rochester, Pomfret, Thetford,
Granville, Barnard, Tunbridge, Hancock, Sharon, Thetford Center,
Quechee, Norwich, Braintree and Royalton.
LAT...LON 4396 7301 4406 7289 4388 7217 4386 7219
4381 7218 4379 7220 4377 7220 4375 7222
4374 7225 4370 7231 4367 7231 4360 7234
4357 7238
TIME...MOT...LOC 1430Z 296DEG 24KT 4396 7285
AMLSpecial weather statement, Sep 6, 9:46 AM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Burlington VT
1046 AM EDT THU SEP 6 2018
NYZ034-035-VTZ009-011-019-061545-
Western Essex-Eastern Essex-Western Rutland-Eastern Rutland-Western
Addison-
1046 AM EDT THU SEP 6 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ESSEX...
SOUTHWESTERN ADDISON AND CENTRAL RUTLAND COUNTIES...
At 1046 AM EDT, a strong thunderstorm was located over Scaroon Manor
Public Campground, moving east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Rutland, Castleton, Sudbury, Schroon Lake, Rutland City, Middletown
Springs, Orwell, Benson, Poultney, Chittenden, Fair Haven, Clarendon,
West Rutland, Ira, West Castleton, Hubbardton, Poultney Village,
Tinmouth, Lake St. Catherine and Proctor.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4349 7325 4355 7325 4358 7330 4363 7331
4363 7337 4357 7340 4359 7343 4362 7342
4364 7343 4377 7335 4381 7338 4376 7386
4389 7382 4379 7289 4341 7302
TIME...MOT...LOC 1446Z 283DEG 30KT 4379 7374
AML